MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW
Catalog Number LITNGBT6XTX
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the tibial artery using an indigo system lightning bolt aspiration tubing (lightning bolt), an indigo system aspiration catheter 6x (cat6x) and an indigo system separator 4 (sep4).It was reported that the patient had a previously implanted stent in the popliteal artery and the thrombus was located distal to the stent.During the procedure, the physician completed one pass with the cat6x then performed an angiogram.The angiogram revealed additional thrombus farther down the tibial artery.The physician attempted to complete additional passes with the cat6x, however, no thrombus was ingested.While retracting the cat6x, the physician met resistance and the cat6x became stuck.After using significant force, the cat6x was retracted and removed from the patient.The physician completed a second angiogram and decided to switch to an open embolectomy.During the open embolectomy, the physician found a fractured segment of the cat6x within the vessel.Therefore, the segment of cat6x was removed from the patient with a balloon catheter.The procedure was completed with the same balloon catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 6x (cat6x) confirmed a fracture on the distal end and revealed stretching at the fractured location.If the cat6x is retracted against resistance, damage such as stretching and a subsequent fracture may occur.Based on the reported complaint, the previously placed stent within the anatomy may have contributed to some resistance.The additional force used during retraction of the cat6x after it became stuck, likely worsened the damage to a fracture.Further evaluation of the returned cat6x revealed bends and kinks along its length.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6X
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 84502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
MDR Report Key22884547
Report Number3005168196-2025-00270
Device Sequence Number13163004
Product Code QEW
UDI-Device Identifier00810169721186
UDI-Public00810169721186
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K242319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT6XTX
Device Lot NumberF00015469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale